Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 20, NWS Northern Indiana

May 26, 2014Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 26, 2014, 9:27 PM EDT for Saint Joseph County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2014, 9:27 PM EDT (01:27 UTC)
Expired
May 26, 2014, 10:15 PM EDT
In force
48 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 67 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS53 KIWX 270127
SVRIWX
INC141-270215-
/O.NEW.KIWX.SV.W.0020.140527T0127Z-140527T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 1015 PM EDT/915 PM CDT/

* AT 923 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF NORTH LIBERTY...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GULIVOIRE PARK AROUND 955 PM EDT.
  SOUTH BEND AROUND 1000 PM EDT.
  ROSELAND AROUND 1005 PM EDT.
  GEORGETOWN AND MISHAWAKA AROUND 1010 PM EDT.
  GRANGER AROUND 1015 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CRUMSTOWN...LYDICK...
CHAIN-O-LAKES AND INDIAN VILLAGE.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 70 AND
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4169 8653 4177 8632 4176 8612 4163 8609
      4149 8649 4155 8651 4158 8648 4166 8649
      4166 8652
TIME...MOT...LOC 0127Z 245DEG 18KT 4162 8646

HAIL...0.75IN
WIND...60MPH

$$

PBM
2 follow-up statements
526 
WWUS53 KIWX 270155
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 PM EDT MON MAY 26 2014

INC141-270205-
/O.CAN.KIWX.SV.W.0020.000000T0000Z-140527T0215Z/
ST. JOSEPH IN-
955 PM EDT MON MAY 26 2014

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 69 AND
84.

...THE SEVERE THUNDERSTORM WARNING FOR ST. JOSEPH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4169 8653 4177 8632 4176 8612 4163 8609
      4149 8649 4155 8651 4158 8648 4166 8649
      4166 8652
TIME...MOT...LOC 0155Z 245DEG 18KT 4168 8629

$$

PBM
955 
WWUS53 KIWX 270157 CCA
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EDT MON MAY 26 2014

INC141-270205-
/O.CAN.KIWX.SV.W.0020.000000T0000Z-140527T0215Z/
ST. JOSEPH IN-
957 PM EDT MON MAY 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR ST. JOSEPH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4169 8653 4177 8632 4176 8612 4163 8609
      4149 8649 4155 8651 4158 8648 4166 8649
      4166 8652
TIME...MOT...LOC 0155Z 245DEG 18KT 4168 8629

$$

PBM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:07 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 26, 8:07 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EDT MON MAY 26 2014

.SYNOPSIS...
ISSUED AT 755 PM EDT MON MAY 26 2014

HIGH PRESSURE WILL CONTINUE TO SHIFT EAST AHEAD OF AN APPROACHING
UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT. INCREASING CLOUDS
AND CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE IN STORE...
ESPECIALLY FOR TUESDAY AFTERNOON. LOW TEMPERATURES WILL ONLY DROP
INTO THE MID AND UPPER 60S TONIGHT WITH HIGHS IN THE LOWER TO MID
80S AGAIN ON TUESDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 335 PM EDT MON MAY 26 2014

OHIO VALLEY REMAINS LARGELY UNDER THE INFLUENCE OF EXPANSIVE
RIDGING ALOFT AHEAD OF SOUTHERN PLAINS CUTOFF LOW. DESPITE THIS
FACT...A WEAK COLD FRONT EXTENDING FROM A SURFACE LOW OVER QUEBEC
WILL GRADUALLY SETTLE SOUTH ACROSS THE GREAT LAKES TONIGHT AND
TOMORROW. MIDLEVEL HEIGHT FALLS/CVA ARE DISPLACED WELL TO THE
NORTHEAST BUT STABLE LAKE AGGREGATE WILL HELP NUDGE THIS COLD
FRONT SOUTH. MEANWHILE...A VERY HIGH THETA-E AIRMASS IS BEING
ADVECTED INTO THE REGION FROM THE SOUTHERN PLAINS AND WESTERN
GULF. A COMPARISON OF THE 12Z KILX AND KDTX SOUNDINGS ILLUSTRATES
THIS ONGOING MOISTURE SURGE. LOCAL PW VALUES ARE EXPECTED TO
APPROACH OR EXCEED 1.75 INCHES BY LATER TONIGHT AND PERSIST
THROUGH TOMORROW. AFTER A SLOW START THIS MORNING...SURFACE
DEWPOINTS HAVE FINALLY SURGED INTO THE LOW/MID 60S ACROSS OUR
AREA. LATEST SPC/RAP MESOANALYSIS INDICATES AROUND 1000 J/KG OF
MLCAPE FINALLY NOSING INTO OUR CWA DESPITE PALTRY MIDLEVEL LAPSE
RATES. THE PROBLEM HERE REMAINS A LACK OF ANY SYNOPTIC
SUPPORT/TRIGGERING MECHANISM. CONVERGENT BOUNDARY REMAINS WELL TO
OUR NORTH WITH RIDGE AXIS FIRMLY IN PLACE OVER OUR AREA.
THUNDERSTORM CHANCES THROUGH THE EVENING WILL DEPEND ON FINER
SCALE DETAILS SUCH AS POTENTIAL OUTFLOW BOUNDARIES FROM UPSTREAM
CONVECTION. LATEST HRRR GENERATES SOME VERY ISOLATED CONVECTION IN
OUR WESTERN COUNTIES AROUND 22Z BUT SUGGESTS THE BEST POTENTIAL
FOR RAIN WILL BE AFTER 00Z WHEN WHATEVER IS LEFT OF CONVECTION
OVER WESTERN ILLINOIS FINALLY WASHES INTO OUR CWA. WITH THE LOSS
OF DAYTIME HEATING THIS ACTIVITY WILL LIKELY BE WEAKENING
SUBSTANTIALLY BY THE TIME IT REACHES US THOUGH. WILL MAINTAIN
LOWER END CHANCE POPS WITH THE HIGHEST VALUES IN OUR WESTERN
COUNTIES. IN VERY SUMMER-LIKE FASHION...EXPECT "POPCORN"
THUNDERSTORMS WITH VERY LOW SEVERE RISK GIVEN LIGHT WINDS
ALOFT/LIMITED SHEAR. BRIEF HEAVY RAIN WILL PROBABLY BE THE BIGGEST
THREAT WITH SLOW STORM MOTION...HIGH MOISTURE CONTENT...AND DEEP
WARM CLOUD LAYER.

SUBTLE HEIGHT FALLS/VORTICITY MAXIMA WILL THEN APPROACH THE REGION
LATE TONIGHT. DIURNAL STABILIZATION WILL PREVENT ANY SURFACE BASED
CONVECTION BUT FORECAST SOUNDINGS INDICATE ENOUGH ELEVATED
INSTABILITY TO SUPPORT A FEW LINGERING SHOWERS/THUNDERSTORMS THROUGH
THE MORNING HOURS. COVERAGE EXPECTED TO BE LOW HOWEVER. MUCH BETTER
CHANCES FOR RAIN/STORMS WILL ARRIVE TOMORROW AFTERNOON AS FRONTAL
BOUNDARY APPROACHES AND TAKES ADVANTAGE OF VERY MOIST AND MARGINALLY
UNSTABLE AIRMASS IN PLACE. EXPECT HIGH SURFACE DEWPOINTS AND LITTLE
TO NO CAPPING INVERSION TO SUPPORT NUMEROUS PULSE STORMS FROM LATE
MORNING THROUGH THE EVENING. MLCAPE VALUES ARE LOW...GENERALLY 1000
J/KG OR LESS...AND THERE IS VIRTUALLY NO SHEAR TO HELP ORGANIZE ANY
SIGNIFICANT UPDRAFTS THAT DO MANAGE TO DEVELOP. SEVERE WEATHER RISK
IS THEREFORE LOW BUT ONCE AGAIN LOCALIZED HEAVY RAIN WILL BE
POSSIBLE...ESPECIALLY GIVEN INCREASED POTENTIAL FOR BACK-BUILDING
AND TRAINING STORMS.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 335 PM EDT MON MAY 26 2014

SHRTWV OVER ONTARIO MOVG THROUGH TOP OF WRN GRTLKS RIDGE THIS AFTN
EXPECTED TO DROP SEWD TO THE ERN GRTLKS BY TUE EVE. ASSOCIATED SFC
CDFNT TRAILING WSW THROUGH MN WILL BECOME MORE E-W ORIENTED BY THE
TIME IT REACHES OUR CWA TUE NGT... THEN MOVE SLOWLY SOUTH ACROSS OUR
AREA THROUGH WED NGT. SCT MAINLY AFTN/EVE CONVECTION EXPECTED IN THE
VCNTY OF THE FRONT AS IT MOVES THROUGH. INITIALLY WK DRY AIR PUSH
BEHIND THE FRONT SO SOME DIURNALLY DRIVEN LAKE BREEZE CONVECTION
PSBL EVEN AFTER THE FRONT MOVES TO CENTRAL IN/OH. VERY WK FLOW/MOIST
AIRMASS AND EFFICIENT RAINFALL PROCESSES SUGGEST SOME LOCALLY HEAVY
RAINFALL PSBL AS THE FRONT MOVES THROUGH WED AFTN/EVE WHEN
INSTABILITY MAXIMIZED.

FOR THE EXTENDED FCST... RIDGING EXPECTED TO STRENGTHEN OVER CENTRAL
CONUS/CANADA AGAIN THU-FRI AS WEST COAST TROF DEEPENS. RIDGE
EXPECTED TO MOVE EAST ACROSS THE GRTLKS OVER THE WEEKEND AS A RATHER
STRONG SHRTWV LIFTS NE OUT OF THE WRN TROF. MEDIUM RANGE MODELS HAVE
SGFNT DIFFERENCES ON TIMING OF THIS SYSTEM... BUT STILL APPEARS IT
MAY IMPACT THE AREA WITH TSTMS AND A FROPA IN THE SUNDAY-MONDAY
TIMEFRAME. TEMPS SHOULD WARM WELL ABOVE NORMAL AGAIN OVER THE
WEEKEND AS THE UPR RIDGE MOVES OVERHEAD AND SOUTHERLY SFC WINDS
DEVELOP ON BACKSIDE OF SFC RIDGE... WITH FROPA LOWERING TEMPS BACK
CLOSE TO NORMAL EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 800 PM EDT MON MAY 26 2014

VFR MET CONDITIONS THROUGH THE PERIOD WITH FOCUS ON CONVECTIVE
CHCS/TRENDS. OVERALL WEAK SHEAR/INSTABILITY PROFILES PROVING
DIFFICULT FOR CONVECTIVE SUSTENANCE THIS EVENING. INCREASING
STABILILTY OVER NEXT SEVERAL HOURS AND MODEST STRENGTH OF
UPSTREAM/VEERING LOW LEVEL JET MAY LIKELY HASTEN LULL IN
ADDITIONAL CONVECTIVE DEVELOPMENT FOR MUCH OF OVERNIGHT. GIVEN
WEAKENING TRENDS OF SHRA/TSRA TO SW-W OF KFWA HAVE ONLY VCSH
MENTION AND FOCUS ON GREATER COVERAGE AREA TO WEST OF KSBN ALONG
WITH APPROACH OF OUTFLOW BOUNDARY...DESPITE LOW POINT/AIRFIELD
CHANCES SIGNALS APPEAR SUFFICIENT FOR INCLUSION OF VCTS MENTION
NEXT 4 HOURS. OTHERWISE...GREATER CHANCES FOR TSRA MAY HOLD UNTIL
MAXIMUM DIURNAL INSOLATION TUESDAY AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MURPHY
SHORT TERM...AGD
LONG TERM...JT
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 26, 4:06 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EDT MON MAY 26 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-272015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
406 PM EDT MON MAY 26 2014 /306 PM CDT MON MAY 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT.
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.
SEVERE STORMS ARE NOT EXPECTED BUT LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-272015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
406 PM EDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT.
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH EARLY WEDNESDAY
NIGHT. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 26, 8:41 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT MON MAY 26 2014

INZ003-004-MIZ077-270115-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
841 PM EDT MON MAY 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...EASTERN LA
PORTE AND ST. JOSEPH COUNTIES...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NORTH LIBERTY...OR 11 MILES
EAST OF LA PORTE...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  SOUTH BEND AND GULIVOIRE PARK...
  NEW CARLISLE...
  HUDSON LAKE...
  CRUMSTOWN...
  LYDICK AND CHAIN-O-LAKES...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 62 AND
72.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4180 8643 4162 8616 4149 8652 4165 8667
TIME...MOT...LOC 0041Z 232DEG 13KT 4160 8651

PBM
Special weather statement, May 26, 9:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 PM EDT MON MAY 26 2014

INZ003>005-012-014-MIZ077-078-270145-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH
IN-STARKE IN-
918 PM EDT MON MAY 26 2014

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN CASS...
SOUTHEASTERN BERRIEN...NORTHWESTERN MARSHALL...EASTERN LA PORTE...ST.
JOSEPH...NORTHWESTERN ELKHART AND NORTHEASTERN STARKE COUNTIES...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BUCHANAN TO 7 MILES
WEST OF SOUTH BEND TO KOONTZ LAKE...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  SOUTH BEND...
  GEORGETOWN AND NILES...
  MISHAWAKA...GRANGER AND GULIVOIRE PARK...
  BERRIEN SPRINGS...WALKERTON AND NORTH LIBERTY...
  ROSELAND...
  LAKEVILLE...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 64 AND
88.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4195 8605 4170 8603 4133 8624 4135 8671
      4172 8650 4197 8653
TIME...MOT...LOC 0118Z 273DEG 18KT 4188 8639 4171 8637
          4143 8653

PBM
Local storm report, May 26, 9:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 PM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     ATHENS                  41.05N  86.13W
05/26/2014                   FULTON             IN   PUBLIC

            LARGE TREE UPROOTED. RELAYED VIA WNDU

&&

CEO
Local storm report, May 26, 9:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 PM EDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     W ROCHESTER             41.06N  86.22W
05/26/2014                   FULTON             IN   PUBLIC

            LARGE TREES UPROOTED. RELAYED VIA WSBT

&&

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:41 PM EDTSpecial Weather StatementIWXSaint Joseph34 min
May 26, 9:18 PM EDTSpecial Weather StatementIWXSaint Joseph27 min
May 26, 9:53 PM EDTAreal Flood AdvisoryIWXLaPorte, Saint Joseph3 hr
May 26, 11:10 PM EDTSpecial Weather StatementIWXLaGrange, Steuben35 min
May 27, 3:56 PM EDTMarine Dense Fog AdvisoryIWX18 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.